TENOFOVIR INDUCED SEVERE LACTIC ACIDOSIS AND HEPATITIS
Keywords:HIV, Anti retroviral therapy, Tenofovir, Severe Lactic Acidosis, Hepatitis
Tenofovir induced hepatitis and severe lactic acidosis is rare. We report a rare case of tenofovir causing hepatitis in severe lactic acidosis in a seropositive patient with none of the identifiable risk factor. A 50 years old seropositive male on ZLN (Zidovudine, Lamivudine, Nevirapine) regimen since 3 years admitted under medicine care with complaints of weakness, fatigability and giddiness since 1 month. All investigations were normal apart from hemoglobin which was 4.5 gm/dL. ART regimen was changed to TLE (Tenofovir, Lamivudine, Efavirenz). After 3 days, patient had nausea, vomiting, upper abdominal pain and breathlessness. Investigations showed aspartate transaminase was 2400 IU/L, alanine transaminase 2706 IU/L, serum bilirubin 0.6 mg/dL, alkaline phosphatase 108 IU/L, PT 14 sec, INR 1.4, serum urea 16 mg/dL and serum creatinine 0.8 mg/dL. Arterial blood gas evaluation showed pH 6.96, PaO 2 116, PaCO2 12, HCO3 1.6. Serum lactate levels were 42 mg/dl. Viral markers were negative. Diagnosis of tenofovir induced hepatitis and lactic acidosis was made. Patient improved after stopping Tenofovir.
How to Cite
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.
Author/s retain the copyright of their article, with first publication rights granted to Medsci Publications.